Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2000, 5:32 PM EDT for Rensselaer County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 5:32 PM EDT (21:32 UTC)
- Expired
- May 10, 2000, 6:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rensselaer County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 102133 SVRALB NYC083-102200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 532 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK * UNTIL 600 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF HOOSICK FALLS...OR ABOUT 3 MILES EAST OF TROY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF HOOSICK FALLS AT 555 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY0 YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4277 7374 4268 7354 4294 7330 4293 7358
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:10 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 10, 2:10 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 210 PM EDT WED MAY 10 2000 DISC... .SHORT TERM...BACK DOOR CDFNT PUSHED INTO RNG FM NE TO SW AND CONTS TO FIRE DCRNG CONVCTN OVER VT AND MA. ANTHR CDFNT PUSHING ACRS W NY TRIGGERING LINES OF TSRA AHEAD OF IT THAT ARE MVNG NNE AND INTO W ZNS. SYSTM MVNG SLWLY E. RGN IN SVR TSTM WATCH ATTM 259 & 260. TRAINING IN HERK CNRTY AND FF WARN ISSUED. MN SVR THREAT HAS BEEN HAIL SO FAR. LLVL CD AIR HAS DIM DWNDRAFT WINDS AND BURSTS. WHILE LLVL TMPS AND FALLEN TO 50S AND 60S CONVECTION BEING FIRED ON FRNTL SFCS ALFT. TSTMS WLL CONT INTO THE EVNG W/SHRA THRU THE NT. .LONG TERM...SFC SYSTM AND ASSOC UPR LVL SPRT SWINGS E OF RGN DURN MRNG THU. PST FRNT INSTAB WL KEEP CLDS INTO MIDDDAY AND SCT SHWRS PARTICULARLY WHERE TERRN ELEVATED...THEN CLRNING. HIGH BLDS ACRS RGN THU NT. FRI MID LVL RDG REBUILDS AND WARM AMAS SURGES NE TWRD RGN AS WMFNT PUSHED ACRS NY. INCR CLDS AND CHC OF SHWRS. GEN STAYED WITH MOS EXCPT WENT BLW THU NT A NOTCH IN MNTNS. .ALY...SVR TSTM WATCH TIL 5PM...NMRS SVR TSTMS WARNINGS IN EFECT. SNYDER
In the hours before
Local storm report, May 10, 11:46 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1146 AM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 AM ACCORD NY .75 INCH HAIL
05/10/00 ULSTER
1045 AM HYDE PARK NY .75 INCH HAIL
05/10/00 DUTCHESS
1135 AM KINGSTON NY .75 INCH HAIL
05/10/00 ULSTER HALF WAY BETWEEN KINGSTON
AND SAUGERTIES ON THE
THRUWAY.
CERNIGLIA
NNNNLocal storm report, May 10, 2:04 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
204 PM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM COBLESKILL NY 1 INCH HAIL
05/10/00 SCHOHARIE
NNNN
CERNIGLIA/WASULALocal storm report, May 10, 2:16 PM EDT, 3 hours 16 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0215PM WED MAY 10 2000
EYSD WLSR QHQT QTRF WAPT APTS
00478 FILE 28 YATES CO SO NY0610001 MAY 10-00
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
THUNDERSTORM WITH HIGH WINDS AND HAIL
DETAILS CONCERNING EVENT: RECEIVED A THUNDERSTORM WITH HIGH WINDS DANGEROUS
LIGHTENING HEAVY RAIN AND QUARTER SIZE HAIL
COUNTY(S) AFFECTED: YATES
LOCATION (INCLUDING TOWN AND NEAREST ROAD): HARDEST HIT WAS THE VILLAGE OF PENN
YAN AND SURROUNDING AREA
DATE AND TIME CONDITION STARTED: 5/10/2000 AT APPROXIMATELY 1200
DATE AND TIME CONDITION ENDED: 5/10/00 APPROXIMATELY 1245 JUST RECEIVING RAIN
NOW
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES AND ELECTRIC POLES DOWN FLOODING IN
THE VILLAGE OF PENN YAN FLOODING INSIDE ONE BUILDING
NUMBER KILLED: NUMBER INJURED:
REMARKS:
AUTH PHONE : 315 536-4438
AUTH SHERIFF RONALD G SPIKE
OPER - TOBER,FAYE A 1415Local storm report, May 10, 4:12 PM EDT, 1 hour 20 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0412PM WED MAY 10 2000
ESSO WLSR QTRF QHQT APTS WAPT
00838 FILE 28 SCHUYLER COUNTY SHERIFF NY0480000 MAY 10-00
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
ROAD FLOODING
COUNTY(S) AFFECTED:
CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
(X) - ROADSIDE CULVERTS FLOODING
( ) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
( ) - WATER COLLECTING IN LOW LYING UNDERPASSES
(X) - OTHER
LOCATION: COUNTY ROUTE 22 MONTEREY TOWM OF ORANGE
DATE AND TIME CONDITION STARTED: 051000 1430
NEAREST TOWN/CITY: MONTEREY
REMARKS: HEAVT RAINS CAUSING PINE CREEK TO OVERFLOW ITS BANKS-COUNTY AND TOWN
HWY CREWS CLEARING CREEK OF DEBRIS 4 RESIDENCES IN JEPORDY OF BEING FLOODED-3
FIRE DEPTS AND 2 WORK CREWS FROM MONTEREY SHOCK FACILITY SANDBAGGINsG AROUND
RESIDENCES AT THIS TIME
AUTH PHONE #: 607 535-8222
AUTH SHERIFF MICHAEL MALONEY SENT/CENTURELLI 1610
OPER - CENTURELLI,DAVID L 1611The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:19 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 26 min |
| May 10, 7:26 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| May 10, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 57 min |
| May 10, 7:49 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| May 10, 8:41 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 49 min |
| May 10, 9:15 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 60 min |
| May 10, 9:48 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| May 10, 10:53 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 52 min |
| May 10, 11:16 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 52 min |
| May 10, 1:45 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 45 min |
| May 10, 1:48 PM EDT | Flash Flood Warning | ALY | Herkimer | 2 hr |
| May 10, 2:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 60 min |
| May 10, 4:30 PM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 5 hr |
| May 10, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| May 10, 5:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 25 min |
| May 10, 5:51 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.